Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 232, NWS Fort Worth, TX

August 18, 2014Bosque County, Coryell County, Hamilton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2014, 6:44 PM CDT for Bosque County, Coryell County, Hamilton County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2014, 6:44 PM CDT (23:44 UTC)
Expired
Aug 18, 2014, 7:11 PM CDT
In force
27 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:14 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 18, 6:14 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON AUG 18 2014

.AVIATION...
A WEAK SHEAR AXIS EXISTS ALOFT WHILE A WEAK MID LEVEL LOW WAS
LOCATED NEAR SAN ANGELO LATE THIS AFTERNOON. A LARGE MCS OVER THE
TEXAS HILL COUNTRY...AND AREAS WEST...WILL CONTINUE TO SEND
MID-HIGH CLOUDS ACROSS THE TAF SITES THROUGH TONIGHT.

KACT WILL HAVE TSRA IN THE VICINITY THROUGH 02Z...THEN ALL
CONVECTION SHOULD RETRACT BACK INTO THE HILL COUNTRY BUT COULD
SPREAD BACK OVER KACT LATER TONIGHT. ISOLATED-SCATTERED CONVECTION
IS EXPECTED NEAR/AROUND KACT ON TUESDAY DUE TO SHORT WAVE FORCING...
INSTABILITY AND HEATING.

WILL CONTINUE VCSH FOR THE METROPLEX SITES THROUGH 01Z...THEN
RAIN FREE AFTERWARDS. WILL NEED TO WATCH TUESDAY FOR A POTENTIAL
FOR ISOLATED TSRA/SHRA IN THE LATE MORNING THROUGH AFTERNOON HOURS.

UNLESS A TSRA BRINGS MVFR CIGS TO KACT...ALL TAF SITES SHOULD BE
BKN-SCT AT 150-250 FEET THROUGH TUESDAY EVENING. 75

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT MON AUG 18 2014/
AFTERNOON SATELLITE IMAGERY SHOWS A CLUSTER OF CLOUDS ASSOCIATED
WITH THUNDERSTORMS OVER CENTRAL TEXAS MAINLY WEST OF OUR AREA.
THERE IS AN ASSOCIATED MCV BETWEEN ABILENE AND STEPHENVILLE WHICH
WILL LIKELY CONTINUE TO BE A CONTRIBUTOR TO ADDITIONAL RAIN
CHANCES INTO THE OVERNIGHT HOURS. THIS FEATURE WILL LIKELY DRIFT
SLOWLY EAST OR SOUTHEAST THROUGH TONIGHT. MID LEVEL CLOUDINESS
EXTENDS EASTWARD ACROSS MUCH OF NORTH TEXAS HELPING TO KEEP
TEMPERATURES IN CHECK. AREAS UNDERNEATH CLOUD COVER ARE
EXPERIENCING TEMPERATURES IN THE 80S AND LOWER 90S WHILE IT IS IN
THE MID/UPPER 90S WHERE IT IS SUNNY. THE IMMEDIATE SHORT TERM
FORECAST WILL FOCUS ON THE MCV AND A SOUTHEASTWARD MOVING COOL
SURGE FROM EARLIER CONVECTION. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS OUTFLOW WHICH IS
EVIDENT ON THE CENTRAL TEXAS RADAR NEAR KILLEEN...SO WILL HAVE THE
HIGHEST POPS FOR THE REMAINDER OF THE AFTERNOON ACROSS THE
SOUTHWEST COUNTIES. LOW LEVEL LAPSE RATES ARE FAIRLY STEEP THIS
AFTERNOON SO A FEW OF THESE STORMS COULD STILL BECOME SEVERE WITH
A DAMAGING WIND THREAT. FARTHER NORTH...THICK MID LEVEL CLOUD
COVER HAS LIMITED HEATING...ALTHOUGH THERE IS STILL WEAK ASCENT
OCCURRING ACROSS THE AREA. WEAK MID LEVEL ECHOES HAVE BEEN
PERSISTENT ALONG THE I-20 CORRIDOR AND EVEN A FEW SHOWERS HAVE
DEVELOPED. WITH FURTHER HEATING...SOME ISOLATED THUNDERSTORMS ARE
EXPECTED.

THE MAIN CONCERN TONIGHT WILL BE WHETHER OR NOT NEW CONVECTION
DEVELOPS NEAR THE CENTER OF THE MCV. HIGH RESOLUTION GUIDANCE DOES
HINT AT REDEVELOPMENT TONIGHT AS HAS BEEN THE CASE THE LAST FEW
NIGHTS WITH THESE MESOSCALE FEATURES. THINK RIGHT NOW THE HIGHEST
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE ACROSS
THE SOUTHWEST COUNTIES.

BY TUESDAY...RIDGING STARTS TO BUILD BACK IN FROM THE EAST BUT AN
UPPER LEVEL WEAKNESS WILL STILL PERSIST ACROSS WEST CENTRAL TEXAS.
EXPECT AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS TOMORROW
AFTERNOON WITH BEST CHANCES WEST OF INTERSTATE 35. THIS WEAKNESS
QUICKLY GETS ABSORBED INTO STRENGTHENING SOUTHERLY FLOW AS THE
UPPER RIDGE CONTINUES TO BUILD WESTWARD. BY WEDNESDAY THROUGH THE
NEXT 7 DAYS RAIN CHANCES WILL BE CONSIDERABLY LOWER AND
TEMPERATURES WILL BE NEAR 100 DEGREES.      DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  98  77  97  78 /  20  10   5   5   5
WACO, TX              77  98  76  97  77 /  30  20   5   5   5
PARIS, TX             71  97  72  97  75 /  20  10   5   5   5
DENTON, TX            74  99  74  98  77 /  20  10   5   5   5
MCKINNEY, TX          74  97  75  96  75 /  20  10   5   5   5
DALLAS, TX            77  97  75  97  78 /  20  10   5   5   5
TERRELL, TX           75  97  74  96  76 /  20  10   5   5   5
CORSICANA, TX         77  97  75  97  76 /  20  10   5   5   5
TEMPLE, TX            76  97  75  97  75 /  30  20   5   5   5
MINERAL WELLS, TX     74  99  71  98  73 /  20  20   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Aug 18, 3:03 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT MON AUG 18 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
303 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS
THROUGH EARLY EVENING. SOME STORMS COULD BECOME BRIEFLY SEVERE
WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING.

THUNDERSTORMS CHANCES WILL CONTINUE OVERNIGHT MAINLY SOUTHWEST OF
A LINE FROM BRECKENRIDGE TO WACO TO ROCKDALE. SOME STORMS MAY BE
SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY...GENERALLY WEST
OF THE I-35 CORRIDOR. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH EARLY
EVENING...PRIMARILY SOUTH OF THE I-20 CORRIDOR.

In the hours before

Special weather statement, Aug 18, 5:24 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 18 2014

TXZ159-182300-
MCLENNAN TX-
524 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MCLENNAN COUNTY

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MCGREGOR...MOVING NORTH AT
15 MPH. THIS STORM IS OVER THE TOWN OF CRAWFORD.

CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3165 9748 3175 9727 3148 9737 3149 9753
TIME...MOT...LOC 2224Z 195DEG 14KT 3156 9742

82/JLD
Special weather statement, Aug 18, 6:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON AUG 18 2014

TXZ144-182345-
BOSQUE TX-
614 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BOSQUE COUNTY

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CLIFTON...MOVING NORTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3187 9772 3185 9746 3163 9750 3159 9761
      3171 9768 3170 9772 3170 9773
TIME...MOT...LOC 2315Z 188DEG 7KT 3165 9761

82/JLD
Special weather statement, Aug 18, 6:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT MON AUG 18 2014

TXZ146-147-161-182345-
FREESTONE TX-LIMESTONE TX-NAVARRO TX-
616 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL FREESTONE COUNTY
  NORTH CENTRAL LIMESTONE COUNTY
  SOUTH CENTRAL NAVARRO COUNTY

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MEXIA...MOVING NORTHEAST AT
10 MPH. THIS STORM WAS LOCATED TO THE NORTHEAST OF WORTHAM. IN
ADDITION...ANOTHER STRONG STORM WAS LOCATED BETWEEN MEXIA AND
COOLIDGE...ALSO MOVING NORTHEAST.

CITIES IN THE PATH OF THIS STORM INCLUDE WORTHAM...MEXIA AND FORT
PARKER STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3198 9651 3195 9625 3174 9629 3156 9651
      3169 9667
TIME...MOT...LOC 2316Z 212DEG 8KT 3180 9640

82/JLD
Special weather statement, Aug 18, 6:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT MON AUG 18 2014

TXZ144-157-190015-
BOSQUE TX-CORYELL TX-
639 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BOSQUE COUNTY
  NORTH CENTRAL CORYELL COUNTY

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CLIFTON...MOVING NORTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3167 9777 3175 9782 3185 9780 3181 9754
      3159 9758 3159 9760 3156 9759 3155 9759
      3155 9782 3164 9783
TIME...MOT...LOC 2339Z 190DEG 7KT 3166 9771

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:24 PM CDTSpecial Weather StatementFWDMcLennan36 min
Aug 18, 6:14 PM CDTSpecial Weather StatementFWDBosque31 min
Aug 18, 6:16 PM CDTSpecial Weather StatementFWDLimestone29 min
Aug 18, 6:39 PM CDTSpecial Weather StatementFWDBosque36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.